I was diagnosed with a UTI yesterday, and my doctor prescribed Ciprofloxacin, which I have never taken before. I had another UTI previously and was prescribed a sulfa antibiotic which I ended up being allergic to (rash). Because of that incident and the bad things I have heard about Ciprofloxacin, I am very hesitant to begin taking it. I know that amoxicillin is also used to treat UTIs and I took that twice as a child for ear infections so I don't think I would have an allergic reaction now. I also know that Cipro is not a sulfa drug, but there are a lot of bad side effects that I really don't want to mess with. So what should I do? I would feel comfortable taking amoxicillin
Do not take it. I had same problems but my muscles in leg Re weakening, I have two fingers that are numb since taking cipro. Imagine they prescribe it for anthrax. I started taking extra strength
Cranberry pills to prevent them and looking into a portable bidet as super cleansing is important. Read up on cipro,scarry...
carlmorr223: When you have a reaction to sulfa it is very common to have to use Cipro and just because it list all these side effects the percent of you getting them are very rare. Most people do very well with Cipro and it is used a lot. If you had no problems when you were young you should not have any now. Start taking it now before the UTI gets worse and if you really are that scared of it call your doctor and let her or him know this but the chances are that they want to use Cipro over Amoxicillin any day. Chuck1957
- Ciprofloxacin Information for Consumers
- Ciprofloxacin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Ciprofloxacin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 29 Nov 2009 • 1 answer
Posted 26 Aug 2012 • 7 answers
Urinary Tract Infection - I used to suffer from UTIs frequently during my teens but was free of them
Posted 9 Jul 2014 • 2 answers
My urologist has prescribed ciprofloxacin for UTI's three times in the last six months. Each time my
Posted 27 Mar 2015 • 5 answers
Posted 28 Sep 2015 • 1 answer